Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 30, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Oct 11, 2020, 1:57 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 12, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 1:57 PM MDT (19:57 UTC)
- In effect from
- Oct 12, 2020, 12:00 PM MDT
- Expired
- Oct 12, 2020, 5:59 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 20 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3495 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077 WWUS83 KGLD 111957 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 157 PM MDT Sun Oct 11 2020 COZ252>254-KSZ001-002-013-NEZ079>081-120500- /O.UPG.KGLD.FW.A.0017.201012T1800Z-201013T0000Z/ /O.NEW.KGLD.FW.W.0030.201012T1800Z-201013T0000Z/ /O.CON.KGLD.FW.W.0029.000000T0000Z-201012T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Dundy-Hitchcock- Red Willow- 157 PM MDT Sun Oct 11 2020 /257 PM CDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...079...080...081...252...253 AND 254... ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...079...080...081...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon MDT /1 PM CDT/ to 6 PM MDT /7 PM CDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins and Fire Weather Zone 013 Sherman. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds Today...West 25 to 35 mph with gusts up to 55 mph. * Winds Monday...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 to 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-014-027-028-041-120500- /O.NEW.KGLD.FW.W.0030.201012T1800Z-201013T0000Z/ /O.CON.KGLD.FW.W.0029.000000T0000Z-201012T0200Z/ Decatur-Thomas-Wallace-Logan-Greeley- 157 PM MDT Sun Oct 11 2020 /257 PM CDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...014...027...028 AND 041... ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...014...027...028 AND 041... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon MDT /1 PM CDT/ to 6 PM MDT /7 PM CDT/ Monday. * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan and Fire Weather Zone 041 Greeley. * Winds Today...West 25 to 35 mph with gusts up to 55 mph. * Winds Monday...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 to 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ004-015-016-029-042-120200- /O.CON.KGLD.FW.W.0029.000000T0000Z-201012T0200Z/ Norton-Sheridan-Graham-Gove-Wichita- 257 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004... 015...016...029 AND 042... * Affected Area...In Kansas...Fire Weather Zone 004 Norton... Fire Weather Zone 015 Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 029 Gove and Fire Weather Zone 042 Wichita. * Winds Today...Northwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
5 follow-up statements
978 WWUS83 KGLD 112357 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 557 PM MDT Sun Oct 11 2020 COZ252>254-KSZ001>003-013-014-027-028-041-NEZ079>081-120600- /O.CAN.KGLD.FW.W.0029.000000T0000Z-201012T0200Z/ /O.CON.KGLD.FW.W.0030.201012T1800Z-201013T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace- Logan-Greeley-Dundy-Hitchcock-Red Willow- 557 PM MDT Sun Oct 11 2020 /657 PM CDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...027...028... 041...079...080...081...252...253 AND 254... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014... 027...028...041...079...080...081...252...253 AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas... Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds Monday...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ004-015-016-029-042-120100- /O.CAN.KGLD.FW.W.0029.000000T0000Z-201012T0200Z/ Norton-Sheridan-Graham-Gove-Wichita- 657 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...015...016...029 AND 042... The National Weather Service in Goodland has cancelled the Red Flag Warning. Humidity values have increased due to the passage of a cold front, prompting cancellation. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
715 WWUS83 KGLD 120351 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 951 PM MDT Sun Oct 11 2020 COZ252>254-KSZ001>003-013-014-027-028-041-NEZ079>081-121200- /O.CON.KGLD.FW.W.0030.201012T1800Z-201013T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace- Logan-Greeley-Dundy-Hitchcock-Red Willow- 951 PM MDT Sun Oct 11 2020 /1051 PM CDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...027...028... 041...079...080...081...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas... Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds Monday...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
335 WWUS83 KGLD 120840 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 240 AM MDT Mon Oct 12 2020 COZ252>254-KSZ001>003-013-014-027-028-041-NEZ079>081-122100- /O.CON.KGLD.FW.W.0030.201012T1800Z-201013T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace- Logan-Greeley-Dundy-Hitchcock-Red Willow- 240 AM MDT Mon Oct 12 2020 /340 AM CDT Mon Oct 12 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013... 014...027...028...041...079...080...081...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas... Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds Monday...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
725 WWUS83 KGLD 121920 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 120 PM MDT Mon Oct 12 2020 COZ252>254-KSZ001>003-013-014-027-028-041-NEZ079>081-130000- /O.CON.KGLD.FW.W.0030.000000T0000Z-201013T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace- Logan-Greeley-Dundy-Hitchcock-Red Willow- 120 PM MDT Mon Oct 12 2020 /220 PM CDT Mon Oct 12 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001...002...003...013...014...027...028...041...079...080...081... 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 013 Sherman...Fire Weather Zone 014 Thomas... Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds Monday...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
082 WWUS83 KGLD 122359 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 559 PM MDT Mon Oct 12 2020 COZ252>254-KSZ001>003-013-014-027-028-041-NEZ079>081-130100- /O.CAN.KGLD.FW.W.0030.000000T0000Z-201013T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Sherman-Thomas-Wallace- Logan-Greeley-Dundy-Hitchcock-Red Willow- 559 PM MDT Mon Oct 12 2020 /659 PM CDT Mon Oct 12 2020/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014... 027...028...041...079...080...081...252...253 AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning. Wind speeds have decreased across the warning area. With sunset approaching, expecting humidity values to increase with temperatures dropping. The area will be below criteria, allowing for the warning to expire. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld JN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 11, 11:29 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 11, 11:29 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1129 AM MDT Sun Oct 11 2020
.SHORT TERM...(Today through Monday)
Issued at 250 AM MDT Sun Oct 11 2020
Latest upper air analysis shows a trough over the Great Basin.
Satellite imagery shows cloud cover accompanying the trough. At the
surface a cold front was moving through Idaho and Montana. One
observation site reported rainfall as the front moved through.
Today will be another unseasonably warm day as highs warm into the
80s to 90 degrees. Westerly winds will be breezy today ahead of the
incoming cold front. Due to relative humidity values falling to
around 10%, critical fire weather conditions are expected to occur
across most if not all of the forecast area this afternoon into the
evening.
During the latter half of the afternoon a strong cold front will
start moving through from the northwest. As the front moves through
winds will turn to the northwest and rapidly increase. Gusts of 50
MPH are expected, along with blowing dust, as the front moves
through. Relative humidities are expected to increase as the front
moves through, but that will be little comfort given the expected
winds. Soundings show the dew point depression becoming close to
zero as the front moves through for a rather large depth, so am
expecting cloud cover to accompany the front. However, confidence
is low for any precipitation to occur with the front. Severe
weather is even less likely due to the stable conditions ahead and
along the front.
This evening the cold front will move through the southeast half of
the forecast area. As it does so winds are expected to increase a
bit more given the 850mb trend upward with the winds. There is some
concern of wind gusts reaching 60 MPH as the front moves through
given the 50kt present at the top of the mixed layer as the front
moves through. At this time confidence is not high enough for a
watch. However cannot rule out isolated 60 MPH wind gusts occurring.
Expect blowing dust to continue along the front during this time.
There will be rapid pressure rises behind the front of 18mb/6 hours
which will further add to the wind potential. Once these rapid
pressure rises exit the forecast area to the southeast, the winds
should fall fairly quickly into the overnight hours.
Due to the cloud cover clearing after midnight, winds becoming
light, and low dew points moving in, frost formation is favored for
the west half of the forecast area. Therefore a frost advisory has
been issued. For some counties the lows will fall to freezing, which
may be enough for a freeze to occur. Therefore have a freeze watch
issued for this potential.
Monday will have highs near normal. Southwesterly winds will be
somewhat breezy, and relative humidity values will fall to around
10% again. As a result a fire weather watch has been issued for the
northwest half of the forecast area. Current forecast has the
breezy winds lasting just long enough to potentially meet criteria.
Monday night weak WAA will cause lows to be warmer than tonight.
During the night a surface trough will move through, causing the
southerly winds to turn to the northwest.
.LONG TERM...(Tuesday through Sunday)
Issued at 147 AM MDT Sun Oct 11 2020
The main points of interest for the extended period are the cooler
temperatures and the potential for additional fronts moving through
the area while dry conditions persist.
Starting Tuesday, a disturbance within the overall mid level
longwave trough that will bring nothing more than a wind shift as it
moves through the Tri-State area as the overall atmosphere continues
to lack moisture.
Another, potentially stronger disturbance moves into the area during
the afternoon on Wednesday. GFS potential vorticity has been hinting
the past runs of a very weak disturbance associated with the front
along with a locally confined area of moisture that may be able
to produce a few sprinkles or an isolated shower across the
northern CWA counties; confidence is low in that scenario at this
time. The potential for fire weather again exists Wednesday as RH
values fall into the lower teens and winds continue to be breezy.
The timing of this cold front will need to be watched for more
consistent trends; if it moves through during peak heating when
RH values are the lowest, the sudden wind shift associated with
the front may make for unpredictable fire behavior.
Northwesterly flow will overspread the Tri-State area on Thursday as
CAA advects into the region bringing cooler temperatures. Heading
into next weekend, yet another front will move into the area
Saturday into Sunday. Guidance currently has significant differences
between the evolution of this system at this point and time.
However, it seems like cooler temperatures will be possible towards
the end of the extended period.
Temperatures for Tuesday across the Tri-State area has highs in the
70's and warming into the 80's on Wednesday before the passage of
the next front. The mentioned front will then drop highs on Thursday
into the upper 50's to lower 60's. Highs will warm slightly for the
beginning of the weekend before yet again falling back into the
50's and 60's for next Sunday. Low temperatures starting Thursday
morning through Sunday morning will fall into the lower 30's; and
widespread upper 20's for Friday morning. Friday morning as of now
has the potential of a freeze with mainly clear skies and light
winds. The timeframe will need to be monitored for any potential
freeze/frost highlights in future forecasts.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1118 AM MDT Sun Oct 11 2020
VFR conditions are expected to persist at KGLD terminal through the
forecast period. Winds will increase this afternoon from northwest
to southeast as a cold front moves into the region. Winds will
become northwesterly this afternoon with sustained winds around
25kts gusting to 37kts by 22Z and 33kts gusting to 48kts by 00Z.
Between 22Z and 05Z, blowing dust will be possible in the vicinity
of the terminal which may reduce visibility. Have lowered
visibility slightly during this timeframe, but have maintained VFR
conditions for now as confidence in widespread blowing dust in the
vicinity of the terminal is not high enough to make mention of sub-
VFR conditions. Winds will begin to decrease around midnight,
becoming northwest around 9kts by 07Z.
VFR conditions will continue at KMCK terminal through the TAF
period. Ongoing wildfires to the west combined with westerly to
northwesterly winds will bring a chance of some smoke filtering into
the area this afternoon. Have lowered visibility slightly to
account for this potential, however don't anticipate sub-VFR
conditions to become a concern at this time. Winds will gradually
increase this afternoon as a cold front moves into the region.
Northwesterly winds will be sustained around 14kts gusting to
22kts around 20Z and up to 33kts gusting to 48kts around 00Z.
there is a potential for some blowing dust in the vicinity of the
terminal from around 00Z to 04Z. Have lowered visibility slightly,
but maintained VFR conditions for now as confidence is not high
enough in coverage of blowing dust to merit mentioning in
prevailing conditions for now. Winds will begin to decrease around
04Z, becoming northwesterly at 20kts gusting to 29kts and falling
to around 10kts (sustained) after midnight.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Watch from 11 PM MDT this evening through Monday morning
for KSZ041.
Red Flag Warning until 8 PM MDT /9 PM CDT/ this evening for
KSZ001>004-013>016-027>029-041-042.
Fire Weather Watch Monday afternoon for KSZ001-002-013.
Frost Advisory from 11 PM MDT /midnight CDT/ this evening to 8
AM MDT /9 AM CDT/ Monday for KSZ001>003-013-014-027-028-042.
CO...Freeze Watch from 11 PM MDT this evening through Monday morning
for COZ090>092.
Red Flag Warning until 8 PM MDT this evening for COZ252>254.
Fire Weather Watch Monday afternoon for COZ252>254.
NE...Freeze Watch from 11 PM MDT this evening through Monday morning
for NEZ079.
Red Flag Warning until 8 PM MDT /9 PM CDT/ this evening for
NEZ079>081.
Fire Weather Watch Monday afternoon for NEZ079>081.
Frost Advisory from midnight tonight to 9 AM CDT Monday for
NEZ080-081.
&&
SHORT TERM...JTL
LONG TERM...TT
AVIATION...AWHazardous weather outlook, Oct 11, 1:47 PM MDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 147 PM MDT Sun Oct 11 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-122000- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 147 PM MDT Sun Oct 11 2020 /247 PM CDT Sun Oct 11 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Red Flag Warning is in effect for the entire Tri-State Area today. Relative humidity values will fall to 10% or so, and winds will gust 30 MPH, with a rapid increase to 50-55 MPH as a cold front moves through. Blowing dust is also expected to occur along the front. Smoke will continue to affect the Tri-State Area today, which may cause breathing issues for those who are sensitive to the air quality. Temperatures will fall into the low to mid 30s for counties in a Frost Advisory tonight. Any sensitive vegetation will need to be protected in the advisory area. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... A Fire Weather Watch has been issued for the northwest half of the Tri-State Area where near critical to critical fire weather conditions may occur on Monday. Smoke emanating from wildfires in the Rockies may continue to affect portions of the Tri-State Area. Persons who are sensitive to poor air quality may need to take precautions. Wednesday near critical fire weather conditions may occur for the western half of the Tri-State Area. Thursday through Sunday nights frost may occur for various portions of the Tri-State Area. There is a potential for a hard freeze Thursday and Sunday nights for the northwest half of the Tri-State Area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Please send any reports of blowing dust and reduced visibility to the National Weather Service.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:38 AM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 11 hr |
| Oct 11, 2:44 AM MDT | Frost Advisory | GLD | Cheyenne, Kit Carson, Yuma | 29 hr |
| Oct 11, 2:44 AM MDT | Freeze Watch | GLD | Cheyenne, Kit Carson, Yuma | 11 hr |
| Oct 11, 3:23 PM MDT | Blowing Dust Warning | GLD | Cheyenne, Kit Carson, Yuma | 4 hr |
| Oct 11, 3:27 PM MDT | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 6 hr |
Nearby
Red Flag Warnings in Kansas, 2020Red Flag Warnings in Colorado, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.